Meds Observation

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

Meds Observation

Postby bw2 on April 1st, 2011, 9:45 am

I am coming up on the 1 year mark in 5 weeks, at least the 1 year mark of the total freakout. Everything is very good, strong and fat as ever, which i am very grateful for. I was on xanax in the beginning, 3 times a day fairly high dose. After EMG's clean and lot of support from this site, i started weaning off. I have been on as needed for about 3 months and i have to admit i never didn't have one .25 during that stretch. Anyway, i have now decided that i don't need any and haven't had one of a little over a week and i will tell you that the twitching has gone crazy. my calves are constant and i did have a couple day break from them this winter but they really have been unrelenting for almost a year. i would get the zip and zap couple of times a day in a random area like everyone and the occasional hotspot also but nothing like what i am experiencing this week in a long time. Both Triceps will fire and move my shirt, then it will hit my forearm, then thigh will start to thump. Its pretty crazy, no worries, not going to say i am enjoying it but i just thought i would post and see if anyone else had a similar experience.

BW
bw2
Senior Member
Senior Member
 
Posts: 71
Joined: September 28th, 2010, 4:12 pm

Re: Meds Observation

Postby dreadpirateroberts on April 1st, 2011, 12:17 pm

Just a thought, but it may be the xanax that was quelling some of the twitching. A weaker cousin of xanax, clonazepam (Klonopin), is often prescribed for bfs sufferers (I use it regularly and it definitely helps). So it may have been the xanax in your system keeping the bfs symptoms down. Probably worth talking to your dr about it.
User avatar
dreadpirateroberts
Hero
Hero
 
Posts: 293
Joined: June 21st, 2009, 7:43 pm
Location: Columbus, OH

Re: Meds Observation

Postby jbaine on April 1st, 2011, 12:49 pm

When I stopped taking Clonazepam(Klonopin), My twitching increased also. The intensity of it lasted about two weeks after stopping and then the twitching settled into my left leg and foot for the most part with sporadic thumps elsewhere. I also had a pretty bad withdrawl from it but It is the first medication that I have ever taken on a regular basis. I never even take tylenol or cold medicine :)
Jen : )
User avatar
jbaine
Senior Member
Senior Member
 
Posts: 66
Joined: November 12th, 2010, 8:34 pm
Location: Chicago, Illinois

Re: Meds Observation

Postby bfshopeful on April 6th, 2011, 12:17 am

xanax will tame the twitches...i take .5 three times a day.
"It's mind over matter. If you don't mind, it don't matter."
User avatar
bfshopeful
Saint
Saint
 
Posts: 622
Joined: June 1st, 2009, 9:24 pm
Location: South Florida

Re: Meds Observation

Postby garym on April 6th, 2011, 9:15 am

benzo's will also lessen your fixation on the fascics, so when you stop that benefit goes away leading to more awareness of them. i actually don't notice my fascics much anymore at all, unless I take time to focus on them. they have simply faded to the background of my existence.....it took a long time to get there, but it was either get to that point or go absolutely nutty. i hope that all of you can get there at some point.

one other thing, stopping benzo's cold turkey can lead to a whole different set of problems, so you might want to wean yourself a little at a time.

take care,
Gary
garym
Moderator
Moderator
 
Posts: 1888
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Re: Meds Observation

Postby dr octopus on April 6th, 2011, 12:59 pm

While we're at it, since so many people on this forum take these meds...
The differences between Klonopin and Xanax
1)Xanax-works faster after you take a pill but has a short half life, so the bulk of it's effect lasts about 4 hours; because of this, it often needs to be taken several times a day; in my experience it tends to be more addicting because of the peaks and valleys that occur,
2)Klonopin-longer onset of action but longer half life, so you don't feel it wearing off as quickly; can take 8 days to get out of system after stopping

Stopping either suddenly can lead to withdrawal which can include seizures and delirium. The higher the dose, the more severe the withdrawal. Be careful.
dr octopus
Senior Member
Senior Member
 
Posts: 76
Joined: March 28th, 2007, 8:48 pm

Re: Meds Observation

Postby bw2 on April 6th, 2011, 9:18 pm

Thanks for all the replys. I had weaned somewhat off but I didn't realize how helpful the benzos were on the symptoms. Either they calmed the twitches to where they weren't as strong or took my mind off them now that I hvnt had any in a while they are going nuts. My feet and calves have that popcorn feeling and I keep getting mini cramps in the ball of my right foot if I hold it a certain way. I may give in and take a few if this crap doesn't calm down. They have settled back into mainly the calves and feet though. The arms have almost stopped so I may give it another week. I hate to start over.

Pretty crazy stuff. Take care and thanks again

BW.
bw2
Senior Member
Senior Member
 
Posts: 71
Joined: September 28th, 2010, 4:12 pm

Re: Meds Observation

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: No registered users and 4 guests